Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 1, 2007, 9:01 PM MDT. It took effect at Apr 2, 2007, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2007, 9:01 PM MDT (03:01 UTC)
- In effect from
- Apr 2, 2007, 9:00 AM MDT
- Expired
- Apr 2, 2007, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 020301 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 901 PM MDT SUN APR 1 2007 IDZ017-020-021-021515- /O.NEW.KPIH.WI.Y.0004.070402T1500Z-070403T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 901 PM MDT SUN APR 1 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT MONDAY. STRONG WINDS WILL DEVELOP ACROSS THE SNAKE VALLEY DURING THE DAY MONDAY AFTER A COLD FRONT PASSES THROUGH THE REGION MONDAY MORNING. THE WINDS ARE FORECAST TO BE SOUTHWEST AT 25 TO 35 MPH BY AFTERNOON...WITH GUSTS TO 50 MPH AT TIMES. HIGH PRESSURE IS FORECAST TO SETTLE INTO THE REGION MONDAY EVENING...WHICH WILL ALLOW THE WINDS TO WEAKEN CONSIDERABLY DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KPIH 020951 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 351 AM MDT MON APR 2 2007 IDZ017-020-021-022200- /O.CON.KPIH.WI.Y.0004.070402T1500Z-070403T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 351 AM MDT MON APR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. STRONG WINDS WILL DEVELOP ACROSS THE SNAKE VALLEY DURING THE DAY MONDAY AFTER A COLD FRONT PASSES THROUGH THE REGION MONDAY MORNING. THE WINDS ARE FORECAST TO BE SOUTHWEST AT 25 TO 35 MPH BY AFTERNOON...WITH GUSTS TO 50 MPH AT TIMES. HIGH PRESSURE IS FORECAST TO SETTLE INTO THE REGION MONDAY EVENING...WHICH WILL ALLOW THE WINDS TO WEAKEN CONSIDERABLY DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 022116 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 316 PM MDT MON APR 2 2007 IDZ020-022230- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-070403T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 316 PM MDT MON APR 2 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND ADVISORY. $$ IDZ017-021-030200- /O.CON.KPIH.WI.Y.0004.000000T0000Z-070403T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 316 PM MDT MON APR 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WINDS 20 TO 30 MPH GUSTING TO 40 MPH WILL CONTINUE IN THE LOWER SNAKE PLAIN BETWEEN ATOMIC CITY...MINIDOKA AND POCATELLO THROUGH 800 PM MDT. STRONG CROSS WINDS CAN BE EXPECTED ON HIGHWAY 26 BETWEEN BLACKFOOT AND ATOMIC CITY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 030149 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 749 PM MDT MON APR 2 2007 IDZ017-021-030300- /O.EXP.KPIH.WI.Y.0004.000000T0000Z-070403T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...AMERICAN FALLS 749 PM MDT MON APR 2 2007 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WIND SPEEDS ARE BEGINNING TO DECLINE RAPIDLY ACROSS THE EASTERN MAGIC VALLEY AND LOWER SNAKE RIVER PLAIN...AND WILL CONTINUE TO DO SO THROUGH THE REMAINDER OF THE NIGHT. BY 8 PM MDT...ALMOST ALL AREAS WILL SEE WIND SPEEDS DROP BELOW THE ADVISORY CRITERIA OF 30 MPH. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:48 PM MDT, 13 minutes earlier.
Area forecast discussion, Apr 1, 8:48 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT SUN APR 1 2007 .SHORT TERM...KSFX 88D SHOWING WIDESPREAD BATCH OF LIGHT PRECIPITATION OVER EASTERN IDAHO...WITH ANOTHER BATCH UPSTREAM. CURRENT POP/WX GRIDS HAVE THIS WELL IN HAND SO NO UPDATES NEEDED FOR PRECIP TONIGHT. 00Z NAM RUN HAS COME IN...AND GIVEN STRENGTH OF WINDS HAVE BEEN SOMEWHAT UNDERPLAYED LAST COUPLE DAYS AM CONCERNED FOR WIND FORECAST FOR MON. UPPER PATTERN IS NOT IDEAL FOR STRONG WINDS...ESPECIALLY GIVEN STRONG GRADIENT IN MID-LEVELS AND EXPECTED POSITION OF UPPER JET ALONG SOUTHERN BORDER. HOWEVER...NAM CONTINUES TO ADVERTISE 110KT JET ALONG WITH 70KT 500MB WINDS ALONG SOUTHERN HIGHLANDS. CURRENT NAM NUMERICAL GUIDANCE NOT IN YET BUT FWC GUIDANCE BRINGS WINDS VERY CLOSE TO ADVISORY CRITERIA. LOCAL WIND STUDY RUN ON 00Z NAM ALSO SHOWS A MORE FAVORABLE SCORE FOR HIGH WINDS. WILL UPDATE GRID PACKAGE TONIGHT TO INCLUDE WIND ADVISORY FOR SNAKE RIVER VALLEY ZONES FOR MON. UPPER LOW STILL PROGGED TO SLIP EAST MONDAY NIGHT WITH DRY NORTHWEST FLOW AND A RELAXED GRADIENT MON NIGHT THROUGH TUESDAY. SOME CLOUD COVER MOVING THROUGH SHORT WAVE BUILDING RIDGE TUESDAY. MINOR DISTURBANCE TRICKLES THROUGH THIS FLOW PATTERN BUT DOUBT IT WILL GENERATE SHOWERS. RS/DMH .LONG TERM...WEDNESDAY THROUGH SUNDAY. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE INTERMOUNTAIN REGION DURING THE EXTENDED PERIOD. THIS WILL LEAD TO DRY CONDITIONS AND WARMING...WITH TEMPERATURES INTO THE MID TO UPPER 60S IN VALLEY LOCATIONS LIKELY BY THE END OF THE WEEK. FORECAST MODELS ARE INDICATING TWO DISTURBANCES THAT ARE EXPECTED TO PASS THROUGH THE RIDGE. THE FIRST OCCURRING WEDNESDAY AND THE NEXT SATURDAY. EACH OF THESE DISTURBANCES LACK SUBSTANTIAL MOISTURE...AND WITH A RIDGE IN PLACE...IT WILL BE DIFFICULT FOR THEM TO GENERATE ANYTHING SUBSTANTIAL IN THE FORM OF PRECIPITATION. THUS...HAVE DRIED OUT MUCH OF THE EXTENDED PERIOD WITH THE LATEST FORECAST. CANTIN && .AVIATION...EASTERN IDAHO WILL REMAIN UNDER THE INFLUENCE OF ZONAL FLOW THROUGH THE EVENING...THEN AN UPPER-LEVEL DISTURBANCE WILL CROSS OVER THE AREA OVERNIGHT. VFR CONDITIONS WILL BE THE RULE AHEAD OF THIS DISTURBANCE...THEN BY 04Z MID AND LOW LEVEL MOISTURE WILL INCREASE ENOUGH TO GENERATE POCKETS OF MVFR/IFR CONDITIONS. THIS WILL GENERALLY OCCUR ALONG MOUNTAINOUS PORTIONS OF TWEB ROUTES...AND FOR A BRIEF PERIOD AT KIDA AND KPIH. WINDS WILL CAUSE THE BIGGEST IMPACT...WITH AFTERNOON WINDS MONDAY APPROACHING OR EXCEEDING 25KTS SUSTAINED AT KBYI...KPIH...AND KIDA. CANTIN && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 1, 5:00 AM MDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT SUN APR 01 2007 IDZ017>025-031-032-021200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 500 AM MDT SUN APR 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL TRACK ACROSS THE AREA LATE TONIGHT. WIDESPREAD MOUNTAIN SNOW AND VALLEY RAIN WILL ACCOMPANY THE FRONT WITH FREEZING LEVELS FALLING TO AROUND 5000 FEET MONDAY MORNING. UP TO 6 INCHES OF SNOW COULD FALL ACROSS THE HIGHER TERRAIN OF THE SOUTHERN AND EASTERN HIGHLANDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WINDY CONDITIONS WILL OCCUR ACROSS THE SNAKE VALLEY ON MONDAY AS THE LOW PRESSURE SYSTEM DEPARTS THE AREA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.